Alert archive / West Virginia / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Apr 7, 2015, 2:20 PM EDT for 4 states. It took effect at Apr 7, 2015, 4:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2015, 2:20 PM EDT (18:20 UTC)
- In effect from
- Apr 7, 2015, 4:00 PM EDT
- Expired
- Apr 7, 2015, 10:05 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
410 WGUS61 KRLX 071820 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 220 PM EDT TUE APR 7 2015 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>026- 033>036-080230- /O.NEW.KRLX.FF.A.0002.150407T2000Z-150408T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL- WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE 220 PM EDT TUE APR 7 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD... CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO... LAWRENCE OH. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BOONE...CABELL...FAYETTE...KANAWHA... LINCOLN... LOGAN...MCDOWELL...MINGO...PUTNAM...RALEIGH...WAYNE AND WYOMING. * THROUGH WEDNESDAY MORNING * ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT. THE GROUND REMAINS WET FROM PREVIOUS RAIN. THE NEW SPRING VEGETATION IS STILL NOT CONSUMING MUCH SOIL MOISTURE. STREAMS ARE STILL FLOWING ABOVE NORMAL LEVELS. RAINS OF OVER 1.5 INCHES COULD CAUSE FLASH FLOODING ALONG SMALL STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE OR DRIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS LOCAL AND COUNTY OFFICIALS...SHOULD INCREASE AWARENESS. MONITOR WATER LEVELS FREQUENTLY IF HEAVIER SHOWERS DEVELOP. BE PREPARED TO TAKE ACTION QUICKLY. && $$ MZ/JMV/KTB
1 follow-up statement
615 WGUS61 KRLX 080205 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1005 PM EDT TUE APR 7 2015 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>026- 033>036-080315- /O.CAN.KRLX.FF.A.0002.000000T0000Z-150408T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL- WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE 1005 PM EDT TUE APR 7 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. PRECIPITATION SEEMS TO BE PUSHING THROUGH FASTER THAN EXPECTED AND RAINFALL GAUGES ARE ALL SHOWING LESS THAN A HALF OF AN INCH IN THE WAKE OF THE MAIN BAND OF PRECIPITATION. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 7, 1:24 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 7, 1:24 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 124 PM EDT TUE APR 7 2015 .SYNOPSIS... A WARM AND MOIST SOUTH TO SOUTHWEST WIND FLOW WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. A COLD FRONT MAY ARRIVE AT THE END. && .NEAR TERM /THROUGH TONIGHT/... 11 AM UPDATE...MADE MINOR TWEAKS TO TIMING/LOCATION ON POPS TO BETTER REFLECT CURRENT TRENDS. PREVIOUS DISCUSSION...MESO NAM SEEMS TO HAVE THE BEST HANDLE OF ALL THE MODELS ON THE TWO FEATURES CURRENTLY ON RADAR...OVER SOUTHWEST VIRGINIA INTO EASTERN WV AND OVER SOUTHERN IL. THEREFORE WILL RELY HEAVILY ON THE MESO NAM FOR PRECIPITATION TIMING TODAY. THIS BRINGS THE SHOWERS AND THUNDERSTORMS FROM THE IL COMPLEX OVER THE REGION DURING THE DAY TODAY. MODELS VARY CONSIDERABLY WITH PRECIPITATION CHANCES FOR TONIGHT HOWEVER...WITH MOST OF THE ENERGY ORIGINATING IN FEATURES THAT HAVE NOT YET DEVELOPED. THEREFORE...WILL KEEP POPS GENERIC AND RUN MORE OF A TYPICAL DIURNAL CYCLE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... STILL TRYING TO HONE IN ON WHICH PERIODS ARE MOST ACTIVE IN THIS UNSETTLED WEEK. THE FIRST IMPULSE WITH MOST AGREEMENT IS WEDNESDAY MORNING ACROSS SE OH AND N WV WITH A MORE ROBUST ONE SLATED FOR WEDNESDAY AFTERNOON ACROSS MUCH OF THE AREA. A BREAK WEDNESDAY EVENING BEFORE CONVECTION GETS GOING ONCE AGAIN...THIS TIME ALONG A NEW WARM FRONTAL BOUNDARY WHICH WILL SLIDE OFF TO N THURSDAY MORNING. ATTENTION THEN TRIES TO FOCUS MORE ALONG DEVELOPING LOW PRESSURE AND AMPLIFYING UPPER TROF ACROSS THE MIDWEST WHICH MAY ALLOW FOR A BRIEF RESPITE FROM THE MORE WIDESPREAD CONVECTION...SAVE FOR PERHAPS SE OH. THUS THURSDAY MAY BE OUR WARMEST THIS WEEK. TREND IS FOR A MORE AMPLIFIED SYNOPTIC PATTERN WITH THE UPPER TROF...THUS A FASTER FROPA...NOW SLATED FOR FRIDAY WITH ANOTHER ROUND OF CONVECTION. THINGS DRY OUT FRIDAY NIGHT WITH THE WEEKEND SHAPING UP TO BE RATHER NICE. && .LONG TERM /SATURDAY THROUGH MONDAY/... MODELS COMING IN A BETTER AGREEMENT WITH THE TIMING OF THE UPPER WAVE ASSOCIATED WITH ANTICIPATED COLD FRONT FRIDAY INTO SATURDAY. HOWEVER DISCREPANCIES IN TIMING IN THEIR QPF FIELDS ARE NOTICED. BELIEVE MODELS ARE STRUGGLING TO DETERMINE PCPN ALONG A QUASI STATIONARY FRONTAL BOUNDARY AHEAD OF THE LOW SYSTEM. THE SFC LOW IS EXPECTED TO MOVE INTO THE GREAT LAKES REGION LATE THURSDAY INTO FRIDAY...POSITIONING THE QUASI STATIONARY FRONT OVER OUR AREA. THIS WARM FRONT WILL SLOWLY MOVE NORTH ON FRIDAY. BEEN ON THE WARM SECTORS...IT WILL BE THE FOCUS FOR ANY UPPER LEVEL WAVE TO ENHANCE SHOWER AND THUNDERSTORMS AHEAD OF THE COLD FRONT. GUIDANCE SUGGEST COLD FRONT CROSSES LATE FRIDAY NIGHT...EXITING THE EASTERN MOUNTAINS BY SATURDAY MORNING. ADDITIONAL THUNDERSTORMS ARE ANTICIPATED ALONG AND AHEAD OF THIS COLD FRONT WITH A STRONGER UPPER WAVE ACCORDING WITH THE GFS/CMC AND ECMWF MODELS. THEREFORE...KEPT LIKELY TO CATEGORICAL POPS THURSDAY NIGHT AND FRIDAY...WITH LIKELY POPS EXITING THE MOUNTAINS SATURDAY MORNING. DRY WEATHER SPREADS FROM WEST TO EAST LATE SATURDAY THROUGH SUNDAY WITH A DEVELOPING UPPER RIDGE. ANOTHER UPPER WAVE APPROACHES MONDAY BRINGING BACK CHANCES FOR PCPN ACROSS THE AREA. TEMPERATURES EXPECTED TO BE WARM REACHING THE UPPER 70S THROUGH THE PERIOD...EXCEPT FOR A SLIGHT COOL DOWN BEHIND THE COLD FRONT SATURDAY...GENERALLY IN THE MID TO UPPER 60S. WENT CLOSE TO WPC GUIDANCE WITH FEW TWEAKS THROUGH THE PERIOD. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... MESSY SITUATION WITH SHOWERS AND SOME THUNDERSTORMS DRIFTING MAINLY EASTWARD ACROSS CWA. SEVERAL COMPLEXES TO OUR WEST WILL TRY TO MOVE EAST...BUT MAY ALSO BE SHUNTED SOUTH ALONG A BOUNDARY...CREATING A GOOD DEAL OF UNCERTAINTY. HAVE SOME MVFR AND VCTS TRYING TO TIME THESE...BUT COULD BE OFF A BIT AND WOULD NOT BE SURPRISED TO GET PERIODS OF IFR IN HEAVIER RAIN. BEST CHANCE OF SHOWERS/STORMS THIS EVENING AND TONIGHT WILL BE ACROSS THE SOUTH. ALSO PUT IN SOME MVFR FOG BEHIND TONIGHTS BATCH OF SHOWERS...AGAIN MAINLY ACROSS THE SOUTH. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY. FOG COULD FORM IN AREAS RECEIVING RAINFALL TUESDAY NIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H M H H HTS CONSISTENCY M H M H H H H H M M M M BKW CONSISTENCY H H H H H M H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY M M M M M M M M M H M M CKB CONSISTENCY H H H H H M H M M M M M AFTER 18Z WEDNESDAY... BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...RPY/30 NEAR TERM...RPY/MZ SHORT TERM...30 LONG TERM...ARJ AVIATION...MZ
Hazardous weather outlook, Apr 7, 3:25 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 325 AM EDT TUE APR 7 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-080730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 325 AM EDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY FOR MUCH OF THIS WEEK. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING...ESPECIALLY WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Watches in West Virginia, 2015Flash Flood Watches in Kentucky, 2015Flash Flood Watches in Virginia, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.